MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT
Model Number 1884080EM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the blade broke into 2 pieces during a septoplasty surgery.The hcp was able to retrieve the broken piece.The hcp noted that this was the initial use of the device.There was no major delay in the procedure and the case was completed using a new blade.There were no non-routine actions taken to prevent impact or injury in association with this device.There was no patient or staff impact.
 
Additional Manufacturer Narrative
Analysis found that there was a residue consistent with biological contaminants on the device.Visually, the distal tip had broken off the inner cutter which would have resulted in the reported event.Note ¿ the distal tip outside diameter of the inner cutter (expanded area) showed a turned / machined finish when compared the remainder of the tube.The portion that became detached was not returned however it would have measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley.The assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer cutting edge at the 3rd proximal tooth while moving in a ccw direction which resulted in the observed break.There was no evidence of concentricity issues or bends in the returned tube / shaft assemblies.There was no evidence of misuse or mishandling.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received stating that the procedure was functional endoscopic sinus surgery (fess) with septoplasty and somno.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8090021
Report Number1045254-2018-00623
Device Sequence Number13874183
Product Code EQJ
UDI-Device Identifier00613994617422
UDI-Public00613994617422
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Model Number1884080EM
Device Catalogue Number1884080EM
Device Lot Number0215999061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight74